Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Homomorphic images of $\sigma$-complete Boolean algebras

Author: Sabine Koppelberg
Journal: Proc. Amer. Math. Soc. 51 (1975), 171-175
MSC: Primary 06A40; Secondary 02H05
MathSciNet review: 0376475
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is a well-known theorem of R. S. Pierce that, for every infinite cardinal $\alpha ,{\alpha ^{{\aleph _0}}} = \alpha$ if and only if there is a complete Boolean algebra $B$ s.t. card $B = \alpha$ (see [3, Theorem 25.4]). Recently, Comfort and Hager proved [1] that, for every infinite $\sigma$-complete Boolean algebra $B,{(\operatorname {card} B)^{{\aleph _0}}} = \operatorname {card} B$. We extend this result to the class of homomorphic images of $\sigma$-complete algebras, following closely Comfort’s and Hager’s proof. As a corollary, an improvement of Shelah’s theorem on the cardinality of ultraproducts of finite sets [2] is derived (Theorem 2).$^{1}$

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 06A40, 02H05

Retrieve articles in all journals with MSC: 06A40, 02H05

Additional Information

Article copyright: © Copyright 1975 American Mathematical Society